Mississippi, 2010Damaging Wind in Mississippi, May 18, 2010
May 18, 2010 · NWS LIX · 1 event in 1 county or zone
Thunderstorms associated with a weak cold front produced isolated severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a weak cold front produced isolated severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 18, 12:00 PM CST, 2 hours earlier.
Area forecast discussion, May 18, 12:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
100 PM CDT TUE MAY 18 2010
.AVIATION...
...18Z TAF ISSUANCE...
VFR CONDITIONS ARE EXPECTED THROUGH 18Z WEDNESDAY. HOWEVER...LATE
AFTERNOON CONVECTION WILL AFFECT MCB...BTR...GPT...MSY AND HSA.
VISIBLE SATELLITE IMAGERY SHOWED MID LEVEL CLOUD MASS OVER
SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA. THESE CLOUDS
WERE BLOWN OFF A THUNDERSTORMS COMPLEX OVER THE CENTRAL TEXAS
COAST. AS A RESULT...HEATING HAS BEEN CUT A LITTLE AT BTR AND MCB
AND THIS WILL LEAD TO A LATE START FOR CU FIELD AND CONVECTION. WILL
BLEED POSSIBLE CONVECTION TO 01Z WEDNESDAY FOR ALL TAF SITES. SOME
PATCHY FOG MAY DEVELOP FROM 09 TO 13Z WEDNESDAY AT MCB AND
HSA...HOWEVER MOST SITES WILL PREVAIL WITH VFR CONDITIONS
OVERNIGHT THROUGH NOON WEDNESDAY.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 18, 10:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE MAY 18 2010
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-191600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CDT TUE MAY 18 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS A
WEAK COLD FRONT REMAINS STATIONARY ACROSS THE AREA. THESE SHOWERS
AND STORMS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE
DIMINISHING. A FEW STORMS MAY BE STRONG...AND CONTAIN FREQUENT
LIGHTNING...GUSTY WINDS UP TO 45 MPH...SMALL HAIL...AND LOCALLY
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND
SATURDAY AFTERNOON...BUT SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 18, 1:21 PM CST, 39 minutes before
LAZ040-MSZ077-182015-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CDT TUE MAY 18 2010
...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY
PARISH...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHEAST OF COVINGTON...OR
ABOUT 5 MILES NORTHEAST OF ABITA SPRINGS...MOVING EAST AT 5 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SUN AND BUSH
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, May 18, 1:32 PM CST, 28 minutes before
LAZ058-060>064-182030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
232 PM CDT TUE MAY 18 2010
...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JOHN THE
BAPTIST PARISH...ST. CHARLES PARISH...ST. BERNARD PARISH...JEFFERSON
PARISH...ORLEANS PARISH...PLAQUEMINES PARISH...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR NEW ORLEANS...OR ABOUT 4 MILES
NORTH OF NEW ORLEANS...MOVING EAST AT 10 MPH. ANOTHER STORM OVER
LAPLACE WAS MOVING EAST 10 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...NEW ORLEANS...LAKEFRONT
AIRPORT...HARVEY...GRETNA...TERRYTOWN...TIMBERLANE...EAST NEW
ORLEANS..LAPLACE AND NORCO.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS UP TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, May 18, 1:54 PM CST, 6 minutes before
LAZ061-062-064-182045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT TUE MAY 18 2010
...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING ST.
BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR METAIRIE...OR OVER THE SOUTH
END OF THE CAUSEWAY. THE THUNDERSTORMS WERE NEARLY STATIONARY.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
METAIRIE AND NEW ORLEANS LAKEVIEW AREA.
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Thunderstorm Wind, Harrison
- When
- May 18, 2:00 PM CST
- Where
- Harrison County, 5 mi N of Gulfport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 30.452, -89.080
A small tree was downed and nickel size hail covered the ground in Robinwood Forest Subdivision.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 18 to 19, 2010$127,000 · EF2 · 76 events
- Tornadoes and Flash Flooding in Wyoming, May 18, 2010$118,000 · EF2 · 30 events
- Wildfire in Michigan, May 18 to 26, 2010$950,000 · 2 events
- Flooding in Iowa, May 18 to 23, 2010$500,000 · 2 events
- Tornado and Flash Flood in Texas, May 18, 2010$65,000 · EF0 · 10 events
- Lightning Strike in Wyoming, May 18, 2010$42,000 · 1 event
- Flood and Hail in Kansas, May 18 to 19, 2010$9,000 · 2.75 in hail · 26 events
- Tornado and Hail in Colorado, May 18, 2010$10,000 · EF0 · 14 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 18, 201056 kt wind · 6 events
- Drought in Wisconsin, May 18 to 31, 20105 events
- Tornado and Flash Flood in Nebraska, May 18, 2010$2,000 · EF0 · 5 events
- Hail and Damaging Winds in Louisiana, May 18 to 19, 2010$6,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226263.